# SDR 2002UALA01899

- Difficulty date: December 29, 2002
- Submitted: January 21, 2003
- Operation: Air carrier
- Aircraft: N221UA
- Make and model: Boeing 777222
- Aircraft serial: 30552
- Aircraft time: 5,949 hours, 856 cycles
- Engine: Pwa PW4090
- System (JASC): 3242 · Brake
- Part: Tire
- Part number: M12301IND02
- Part serial: UNKNOWN
- Condition: Failed
- Location: Nr 9
- Part time: 262 hours, 33 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: S
- Precautionary procedure: K

## Discrepancy

DURING LANDING NR 9 TIRE, BURST, CAUSING DAMAGE TO THE AFT FLAP.  DAMAGE AREA APPROXIMATELY 13 X 10 INCHES.  HOLE IS APPROX  6 X 5.5 INCHES.   SUPPLEMENTAL DATA UPDATE UPON LANDING NR 9 TIRE THREW TREAD WHICH CONTACTED AND DAMAGED THE LH INBD TE FLAP ASSEMBLY.  DAMAGED AND ADJACENT TIRE WAS REPLACED.  PRELIMINARY INSPECTION OF THE DAMAGED TIRE SHOWS EVIDENCE OF FOREIGN OBJECT DAMAGE WHICH MAY HAVE STARTED DELAMINATION AND LOSS OF TIRE TREAD.
